Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have major depressive illness of postpartum. On Cipralex. Suffered headache. Side effects?

User rating for this question
Answered by

Practicing since : 2008
Answered : 1197 Questions
Hi I sent you a question more than one month ago you told me that i most likely have Major depressive illness of postpartum onset , i consulted a doctor and i was on cipralex 10 mg for one month and now im on cipralex 20 mg since last saturday and will take it for 3 months ,then the dose will be decreased .
when i started the 10 mg dose i suffered from headache but it wasnt that bad
but since last saturday when i started the 20 mg/day i started to have bad headache and its getting really bad since yesterday ,is that normal side effect?what do you think?
Posted Wed, 16 Oct 2013 in Eating Disorders
Answered by Dr. Anjana Rao Kavoor 3 hours later
Brief Answer:
Yes it is a common side effect.

Detailed Answer:

Thank you for writing to me again,

I am very glad that you took my advice and visited a psychiatrist and have received the right treatment. The drug you have been prescribed is right for your condition. Yes, like all drugs, it too has side effects. Headache is one of the common side effects that are seen in about 10-20% cases. Out of these around half the patients experience it only in the first month. Time taken to subside may vary from individual to individual. The tolerability also varies between patients. Some patients find relief by dividing the dose into two in a day by breaking the tablet into half and taking it once in the morning and once at night. But again, taking the night dose may cause disturbed sleep in some patients. If this is not the case with you, you may try doing so. If the headache is intolerable then you may have to visit your psychiatrist to reduce the dose to 15mg first for a week and then increase it to 20 rather than doing so suddenly.

Another possible cause we have to rule out is the underlying depression itself, since you are still recovering from the acute phase. To enhance the effect of the treatment, I would advise you to make a daily routine for yourself with regular exercise, aerobics or yoga strictly. Ways of relaxing by meditation are also beneficial. Eat a well-balanced meal and maintain a regular sleep cycle.

I hope this helps,
Wishing you a fast recovery,

Dr. A Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor